Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 3, NWS State College, PA

June 6, 2010McKean County, Warren County, Pennsylvania

NWS State College, PA issued this tornado warning at Jun 6, 2010, 6:33 AM EDT for McKean County, Warren County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 6:33 AM EDT (10:33 UTC)
Expired
Jun 6, 2010, 7:15 AM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Warren County, PA

The radar

The Buffalo radar (KBUF), 116 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:03 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WFUS51 KCTP 061033
TORCTP
PAC083-123-061115-
/O.NEW.KCTP.TO.W.0003.100606T1033Z-100606T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 AM EDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 715 AM EDT

* AT 629 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR SPRING CREEK...MOVING 
  EAST NORTHEAST AT 70 MPH.

* THE TORNADO WILL BE NEAR...
  YOUNGSVILLE AROUND 640 AM...
  RUSSELL AND WARREN AROUND 645 AM...
  SCANDIA AROUND 650 AM...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TAKE COVER INSIDE NOW. DO NOT WAIT TO SEE OR HEAR THE TORNADO. MOVE
TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. PUT AS
MANY WALLS BETWEEN YOU AND THE OUTSIDE AS YOU CAN. AVOID WINDOWS.
PROTECT YOURSELF FROM FLYING DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM SUNDAY MORNING FOR
NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4201 7865 4188 7867 4177 7961 4193 7962
      4200 7916
TIME...MOT...LOC 1033Z 261DEG 68KT 4188 7944

$$

FORECASTER: LAMBERT
2 follow-up statements
569 
WWUS51 KCTP 061050
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 AM EDT SUN JUN 6 2010

PAC083-123-061115-
/O.CON.KCTP.TO.W.0003.000000T0000Z-100606T1115Z/
MCKEAN PA-WARREN PA-
650 AM EDT SUN JUN 6 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NORTHEASTERN WARREN AND NORTHWESTERN MCKEAN COUNTIES...

AT 646 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 
NEAR YOUNGSVILLE...OR 9 MILES WEST OF WARREN...MOVING EAST NORTHEAST 
AT 60 MPH.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4201 7865 4188 7867 4181 7938 4193 7936
      4200 7918 4200 7916
TIME...MOT...LOC 1049Z 263DEG 50KT 4188 7927

$$

FORECASTER: LAMBERT/GRUMM
130 
WWUS51 KCTP 061108
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
708 AM EDT SUN JUN 6 2010

PAC083-123-061115-
/O.CON.KCTP.TO.W.0003.000000T0000Z-100606T1115Z/
MCKEAN PA-WARREN PA-
708 AM EDT SUN JUN 6 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NORTHEASTERN WARREN AND NORTHWESTERN MCKEAN COUNTIES...

AT 704 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 
NEAR SCANDIA...OR 8 MILES EAST OF WARREN...MOVING EAST NORTHEAST AT 
55 MPH.

THIS WILL IMPACT STATE ROAD 59 NEAR AND JUST NORTHEAST OF KINZUA 
DAM...TO JUST NORTH OF MARSHBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4189 7907 4194 7902 4198 7895 4201 7865
      4188 7867 4184 7909
TIME...MOT...LOC 1107Z 263DEG 50KT 4186 7893

$$

FORECASTER: LAMBERT/JUNG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 6, 5:35 AM EDT, 58 minutes earlier.

Area forecast discussion, Jun 6, 5:35 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 AM EDT SUN JUN 6 2010

.SYNOPSIS...
A FAST MOVING FRONTAL SYSTEM WILL PRODUCE THUNDERSTORMS AND
POTENTIAL SEVERE WEATHER OVER THE STATE THIS MORNING.

COOLER DRIER AIR SHOULD DOMINATE THE FIRST PART OF THE COMING
WEEK. A SHORT WAVE COULD BRING SOME RAIN WEDNESDAY. THE
SUBTROPICAL RIDGE TRIES TO BUILDS BACK INTO OUR AREA LATER THIS
WEEK. AS THIS RIDGE BUILDS...MOISTURE WILL INCREASE BRINGING A
RETURN OF SHOWERY AND MORE HUMID WEATHER TOWARD THE WEEKEND ALONG
WITH SLIGHTLY ABOVE NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL NOON TODAY/...

UPDATED GRIDS TO SHOW TIMING OF POTENTIAL SEVERE MOVING ACROSS PA
THIS AM INTO EARLY AFTERNOON. STORMS WILL LIKELY BE SUPERCELLS. WE
HAVE REPORTS THAT THE FEW STORMS IN OHIO WERE TRAGICALLY DEADLY.

THE SATELLITE DATA SHOWS THE COLD TOPS OVER OHIO...RADAR SHOWS A
LINE OF STORMS IN OHIO TOO. THE 4KM NAM SUGGESTS THIS LINE WILL
HOLD TOGETHER AND A BROKEN LINE OF STORMS WILL ENTER PA BETWEEN
1000 AND 1100 UTC. EXPECT THE POTENTIAL FOR SHOWERS AND STRONG
THUNDERSTORMS MAINLY AFTER 0600 AM THIS AM.

THE 4KM NAM AND THE CURRENT SATELLITE/RADAR SUGGEST THAT A BROKEN
LINE OF PERSISTENT THUNDERSTORMS SHOULD ENTER PA THIS MORNING. THE
BEST CHANCE OF THESE STORMS IN THE 4KM NAM IS BETWEEN ABOUT 700 AM
THROUGH ABOUT 1 PM. IN FACT BY ABOUT 2 PM THE NAM SHOWS THE LAST
BIG "CELL" OVER LANCASTER COUNTY. BOTH THE NAM 4KM AND HRRR
SUGGEST THE MODE OF CONVECTION WOULD BE LARGE PERSISTENT
STORMS...SUPERCELLS.

THE SREF...AT 32KM SUGGESTS THE TIMING IN THE NAM IS PRETTY GOOD.
PEAK TIME IN WEST 7AM TO 10 AM AND IN THE CENTRAL AREAS 8-12 AM
AND 11 AM TO 1 PM IN THE SOUTHEAST. THE HRRR IS A BIT
SLOWER...CLEARS OUT THE CONVECTION IN SOUTHEASTERN AREAS AFTER
1900 UTC. THE HRRR SHOWS WEAK CONVECTION IN WESTERN PA AND GETS IT
VERY ORGANIZED FOR EASTERN PA. SUBTLE DIFFERENCES IN THE 3KM HRRR
AND 4KM NCEP NAM.

THE NAM/SREF/GFS ALL SHOW A STRONG LOW-LEVEL JET...HIGH SHEAR. THE
850 HPA WINDS ARE SUCH THAT ANY VERTICAL DEVELOPMENT...WILL...BE
ABLE TO TAP 50 TO 60 KT WINDS.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM MONDAY/...
MOST OF THE THUNDERSTORMS AND STRONG TO SEVERE STORMS SHOULD BE
MARCHING ACROSS CENTRAL AND EASTERN PENNSYLVANIA IN THE EARLY
AFTERNOON. BY LATE AFTERNOON MOST OF THE SIGNIFICANT CONVECTION
SHOULD BE TO OUR EAST. TIMING IN THE 4KM NAM AND 3KM HRRR SUGGEST
MOST OF THE ACTIVITY SHOULD BE TO OUR EAST BY 1900 UTC.

THE TIMING HERE SUGGESTS THOUGH WINDY...THE AFTERNOON IN WESTERN
AREAS AND THE EARLY EVENING SHOULD BE MAINLY RAIN FREE BEHIND THIS
RAPID MOVING LINE.

COOLER DRIER OVERNIGHT SUNDAY SUGGEST A PLEASANT NIGHT TO OPEN THE
WINDOWS AND LET THE REFRESHING BREEZES IN. THE SREF/NAM/GFS ALL
SHOW STRONG NORTHWEST WINDS TONIGHT INTO EARLY MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MONDAY...THE TROUGH AND COOL DRY AIR SHOULD TAKE HOLD MONDAY SO
MONDAY NIGHT SHOULD BE COOL.

TUESDAY...STILL NW FLOW AND ENSEMBLES SHOW -1SD 850 TEMPERATURES.
SHOULD BE ANOTHER RELATIVELY DRY PLEASANT DAY.

WED...850 TEMPS RETURN TOWARD NORMAL AND THE PW VALUES BEGIN TO
RISE. WE SHOULD BE NORTH OF A WEAK FRONTAL BOUNDARY. THE
SUBTROPICAL RIDGE OVER THE WESTERN US IS FORECAST TO BE
PROGRESSIVE AND BUILDING BACK INTO THE EASTERN US. FORTUNATELY THE
CLOSED 5940M CONTOUR STAYS IN THE SOUTHWESTERN US. A SHORTWAVE
COMING IN THE NW FLOW COULD TRIGGER A PERIOD OF RAIN AND SHOWERS
THUS KEEPING THIS DAY A TAD COOLER THAN GUIDANCE.

THU-SAT...A TROUGH DROPS INTO THE WESTERN US DURING THIS TIME
PERIOD. THUS THE SUBTROPICAL RIDGE BEGINS TO BUILD OVER THE
EASTERN US. THIS WILL PROVIDE ABOVE NORMAL 850 HPA TEMPERATURES
WITH INCREASED PW. THE PW VALUES GET ABOVE NORMAL BY LATE FRI-SAT
WHICH NORMALLY GIVES US INCREASED SHOWER POTENTIAL. 1SD ABOVE
NORMAL PW IS A GOOD SIGN OF MUGGY WEATHER AND GOOD SCATTERED
SHOWERS. THE 5880M CONTOUR GOES TO OUR NORTH. WITH GOOD AGREEMENT
IT WOULD APPEAR WARMER MORE SHOWERY WEATHER IS HEADED OUR WAY. WE
COULD END UP IN THE RING OF FIRE PERIPHERY OF THE SUBTROPICAL
RIDGE FRIDAY INTO SUNDAY.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
SEVERE THUNDERSTORMS POSSIBLE OVER PA 1000-1800 UTC...

MOSTLY VFR AND AREAS OF MVFR AT THIS TIME OVER THE STATE.
HOWEVER...THERE IS SOME SHOWER ACTIVITY IN NORTHWESTERN PA AND
THERE IS A LINE OF STRONG THUNDERSTORMS IN THE MIDWEST RACING
EAST. PLEASE CHECK RADAR BEFORE FLYING AS SEVERE STORMS ARE
POSSIBLE.

WE TRIED TO TIME THE SEVERE STORMS IN OUR TAFS. CLEARLY THERE WILL
BE IFR/MVFR WITH STORMS. STRONG WINDS...GUSTY WINDS...HAIL COULD
BE A THREAT ALONG WITH STRONG WIND SHEAR. THE ACTIVITY WILL RACE
EASTWARD THIS MORNING. BETTER CONDITIONS THIS AFTERNOON AS THINGS
SHOULD IMPROVE LATE MORNING WEST TO EAST.

IT WILL BE BREEZY BEHIND THE COLD FRONT SUNDAY AFTERNOON. SHOULD
BE A GREAT EVENING FOR FLYING.

CONSIDERABLY DRIER CONDITIONS TO FOLLOW THE FRONT SUNDAY NIGHT.
MAINLY LOOKING AT GREAT FLYING CONDITIONS NEXT WEEK...BUT THERE COULD
BE SOME SHOWERS AND STORMS TOWARD MIDWEEK WITH AN UPPER LVL
TROUGH.

OUTLOOK...
SUN...SCT MVFR IN SHRA/TSRA. MVFR CIGS WEST/CENTRAL.
FROPA. BREEZY.
MON...VFR.
TUE...VFR.
WED...VFR WITH OCNL MVFR IN SCT SHRA/TSRA.
THU...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ004>006-010-011.

&&

SYNOPSIS...GRUMM
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...GRUMM
AVIATION...GRUMM/MARTIN
Hazardous weather outlook, Jun 6, 3:04 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 AM EDT SUN JUN 6 2010

PAZ012-018-019-025>028-033>037-041-042-045-046-049>053-056>059-
063>066-070715-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
304 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004-005-010-011-070715-
WARREN-MCKEAN-ELK-CAMERON-
304 AM EDT SUN JUN 6 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ006-070715-
POTTER-
304 AM EDT SUN JUN 6 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

...THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ017-024-070715-
CLEARFIELD-CAMBRIA-
304 AM EDT SUN JUN 6 2010

...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LAMBERT

In the hours before

Special weather statement, Jun 6, 1:58 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 AM EDT SUN JUN 6 2010

PAZ004-005-060700-
MCKEAN PA-WARREN PA-
158 AM EDT SUN JUN 6 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND WESTERN
MCKEAN COUNTIES THROUGH 3 AM EDT...

AT 153 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
WATERFORD TO 4 MILES SOUTHWEST OF SPARTANSBURG TO OIL CITY...MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR
TIDIOUTE...SPRING CREEK...AND COLUMBUS AROUND 205 AM...LOTTSVILLE...
GARLAND...AND BEAR LAKE AROUND 210 AM...YOUNGSVILLE...AND SUGAR GROVE
AROUND 215 AM...CHAPMAN STATE PARK AROUND 220 AM AND WARREN AROUND
225 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59...STATE ROAD 446.

LAT...LON 4200 7834 4197 7834 4162 7894 4163 7962
      4200 7962

FORECASTER: LAMBERT
Special weather statement, Jun 6, 4:10 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 AM EDT SUN JUN 6 2010

PAZ037-041-042-060845-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
410 AM EDT SUN JUN 6 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL
LYCOMING...NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES
THROUGH 445 AM EDT...

AT 406 AM EDT...A STRONG THUNDERSTORM WAS NEAR CANTON...MOVING
RAPIDLY TO THE EAST NORTHEAST AT 65 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM
WILL BE NEAR SHUNK AROUND 415 AM AND OVERTON AROUND 425 AM.

THIS WILL IMPACT STATE ROAD 14.

LAT...LON 4164 7688 4161 7688 4157 7643 4156 7643
      4145 7691 4161 7701 4165 7689

FORECASTER: LAMBERT
Special weather statement, Jun 6, 6:02 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 AM EDT SUN JUN 6 2010

PAZ004-061045-
WARREN PA-
602 AM EDT SUN JUN 6 2010

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 645 AM
EDT...

AT 557 AM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHEAST OF
CAMBRIDGE SPRINGS...MOVING RAPIDLY TO THE EAST NORTHEAST AT 70 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GRAND VALLEY AROUND 610 AM...COLUMBUS AROUND
615 AM...LOTTSVILLE AROUND 620 AM...SUGAR GROVE AROUND 625 AM...
RUSSELL AROUND 630 AM AND SCANDIA AROUND 635 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.

LAT...LON 4200 7892 4185 7891 4183 7896 4174 7897
      4170 7962 4199 7963 4201 7950

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:10 PM EDTSpecial Weather StatementCTPAdams35 min
Jun 5, 8:41 PM EDTSpecial Weather StatementCTPYork34 min
Jun 6, 1:58 AM EDTSpecial Weather StatementCTPWarren62 min
Jun 6, 2:06 AM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Warren69 min
Jun 6, 4:10 AM EDTSpecial Weather StatementCTPSullivan35 min
Jun 6, 6:02 AM EDTSpecial Weather StatementCTPWarren43 min
Jun 6, 6:16 AM EDTSevere Thunderstorm WarningCTPMcKean, Warren44 min
Jun 6, 6:40 AM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren65 min
Jun 6, 7:15 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter45 min
Jun 6, 7:41 AM EDTAreal Flood AdvisoryCTPMcKean, Potter109 min
Jun 6, 7:53 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Tioga67 min
Jun 6, 8:04 AM EDTSpecial Weather StatementCTPElk41 min
Jun 6, 8:41 AM EDTSpecial Weather StatementCTPCameron, Elk34 min
Jun 6, 8:50 AM EDTSpecial Weather StatementCTPClearfield55 min
Jun 6, 9:03 AM EDTSpecial Weather StatementCTPTioga42 min
Jun 6, 9:23 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton67 min
Jun 6, 9:34 AM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 2 more86 min
Jun 6, 10:13 AM EDTSpecial Weather StatementCTPSomerset77 min
Jun 6, 10:29 AM EDTSpecial Weather StatementCTPCentre, Union91 min
Jun 6, 11:31 AM EDTSpecial Weather StatementCTPBlair, Columbia, Huntingdon, Juniata, Mifflin, Montour and 4 more59 min
Jun 6, 11:48 AM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder, Union57 min
Jun 6, 12:23 PM EDTSpecial Weather StatementCTPBedford, Cumberland, Dauphin, Huntingdon, Juniata, Perry and 1 more52 min
Jun 6, 12:48 PM EDTSpecial Weather StatementCTPNorthumberland27 min
Jun 6, 1:14 PM EDTSpecial Weather StatementCTPCumberland, Dauphin, Franklin, Lebanon, Perry, Schuylkill61 min
Jun 6, 2:22 PM EDTSpecial Weather StatementCTPLebanon23 min
Jun 6, 2:44 PM EDTSpecial Weather StatementCTPLancaster16 min

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.